Erythema Nodosum as a Result of Estrogen Patch Therapy for Prostate Cancer: A Case Report

Christopher Coyle; Stephen Mangar; Paul Abel; Ruth E. Langley

Disclosures

J Med Case Reports. 2015;9(285) 

In This Article

Conclusions

This case report highlights a rare toxicity of estrogen therapy, with only one case recorded, at the time of submission, in 448 patients receiving transdermal estrogen in PATCH with an estimated total of 1120 patient-years of exposure, and no other cases reported in the literature to the best of our knowledge. Transdermal estrogen is already prescribed for male to female transsexuals, and, depending on the findings of PATCH, may be used as an alternative to LHRH analogs in the management of prostate cancer. Transdermal estrogen should be added to the differential diagnosis of men with erythema nodosum, and all health professionals prescribing transdermal estrogen need to be aware of this potential toxicity.

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....